question-icon

Can Oxycodone cause elevated AST and ALT levels in the body?

default
Posted on Thu, 5 Jul 2018
Question: I just got blood results and my liver ast n alt were a little high ... I was taking Oxycodone for two months after a tummy tuck Surgery... could this be the cause of the elevation ?
doctor
Answered by Dr. Michelle Gibson James (1 hour later)
Brief Answer:
it is a possible side effect

Detailed Answer:
HI, thanks for using healthcare magic

Oxycodone can cause an increase in liver enzymes eg AST, ALT, though not as commonly as tylenol/acetaminophen, it can occur.

This means that it is possible that the oxycodone had an effect on the liver enzymes.

If your pain level is reduced or you have an alternative, then you should stop the medication and repeat the tests after at least a few weeks.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Oxycodone cause elevated AST and ALT levels in the body?

Brief Answer: it is a possible side effect Detailed Answer: HI, thanks for using healthcare magic Oxycodone can cause an increase in liver enzymes eg AST, ALT, though not as commonly as tylenol/acetaminophen, it can occur. This means that it is possible that the oxycodone had an effect on the liver enzymes. If your pain level is reduced or you have an alternative, then you should stop the medication and repeat the tests after at least a few weeks. I hope this helps, feel free to ask any other questions